Louisiana, 2007

Hail in Louisiana, April 13, 2007

April 13, 2007 · NWS SHV · 5 events in 3 counties and zones

The atmosphere became moderately unstable south of a northward moving warm front which moved across northeast Texas and northwest Louisiana during the afternoon and evening hours of April 13th. Thunderstorms produced large hail and damaging thunderstorm winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

The atmosphere became moderately unstable south of a northward moving warm front which moved across northeast Texas and northwest Louisiana during the afternoon and evening hours of April 13th. Thunderstorms produced large hail and damaging thunderstorm winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 13, 2:44 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 13, 2:44 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
344 PM CDT FRI APR 13 2007

.DISCUSSION...
NOT TOO MUCH TO CHANGE FROM PREVIOUS FORECAST. SEVERE WEATHER
POTENTIAL FOR TONIGHT IS NOW MODERATE TO HIGH FOR MOST OF THE CWA.
WARM FRONT IS NEARING SOUTHWEST CORNER OF AREA WITH SURFACE
DEWPOINTS IN MID AND UPPER 60S BEHIND FRONT. LOOK FOR THE FRONT
TO MOVE INTO THE CWA TONIGHT AS SURFACE LOW IN WEST TEXAS MOVES
EASTWARD. BEST CHANCE FOR TORNADIC STORMS TO BE IN VICINITY OF
WARM FRONT AS STRONG UPPER SHORT WAVE ROTATES AROUND CLOSED UPPER
LOW. THIS WILL LIKELY OCCUR BETWEEN 8 PM AND MIDNIGHT...AND FAVORS
THE AREA BETWEEN INTERSTATE 20 AND THE RED RIVER OF NORTHEAST
TEXAS. HOWEVER...BECAUSE OF UNCERTAINTY OF SURFACE BOUNDARIES
TRIGGERED BY CONVECTION AND WARM FRONT LOCATION...MUCH OF THE CWA
WILL BE UNDER THE GUN. HOWEVER...AFTER MIDNIGHT...SEVERE WEATHER
THREAT SHOULD END OVER MOST OF EAST TEXAS...AS SQUALL LINE BECOMES
ORGANIZED AND MOVES INTO SOUTHWEST ARKANSAS AND NORTH LOUISIANA.

WILL HOLD ON TO SOME CONVECTION INTO EARLY SATURDAY IN EAST AS
WIND SHIFT NOT EXPECTED UNTIL UNTIL AROUND 18Z. THEN ONLY SHOWERS
IN THE AFTERNOON AS UPPER TROUGH MOVES SLOWLY ACROSS AREA. DRY
WEATHER EXPECTED SUNDAY THROUGH MONDAY...AS STRONG RIDGE BUILDS
OVER EAST TEXAS WITH MEAN RH FALLS BELOW 20 PERCENT. RIDGE SHIFTS
EAST OF FORECAST AREA MONDAY NIGHT. ANOTHER STRONG LOW DIGS IN
WEST TEXAS TUESDAY...BRINGING ANOTHER DECENT CHANCE OF STORMS. DID
NOT RAISE POPS YET FOR THE EVENT...AS WOULD LIKE TO SEE ANOTHER
CONSISTENT MODEL RUN FOR TIMING...AS THE LOW IS CLOSED OFF AND
MAY TAKE A LITTLE LONGER TO MOVE EAST...ESPECIALLY WITH THE STRONG
RIDGING EAST OF THE SYSTEM.

WITH CLEAR SKIES...LIGHT WINDS AND DRY OVER THE CWA SATURDAY NIGHT...
CAN NOT RULE OUT SOME FROST. MOS INDICATES LOWER 30S NORTHERN COUNTIES...
BUT MID 30S INTO EAST TEXAS AND SOUTHWEST ARKANSAS NOT OUT OF THE
QUESTION. STAY TUNED FOR MORE ON THIS EVENT.

&&

.AVIATION...
INGREDIENTS REALLY COMING TOGETHER FOR MAJOR STORM EVENT THIS
EVENING AND OVERNIGHT TIME FRAME...STILL AWAITING ADDITIONAL MSTR
ADVECTION...WITH THE WARM FRONT NOW APPROACHING KSHV.  AT
PRESENT...THE LOW LEVELS REMAIN DRY OVER THE EAST...WITH DEWPOINTS
CLIMBING FAST OVER EAST TX AND CEN LA.  SOUTHEAST WINDS 10 TO 20KT
WITH A FEW GUSTS.  LOW LEVEL SE FLOW EXPECTED TO CONTINUE THIS
AFTERNOON AND EVENING WITH NORTHWARD MOVING WARM FRONT EXPECTED TO
BE ACROSS I-20 BY 00Z.  VFR CIGS OVER THE EAST WITH MVFR WEST AND
STREAMER SHOWERS DEVELOPING...CONVECTION MAY REALLY GET GOING ALONG
WARM FRONT LATER IN AFTN...BUT SCATTERED SO LEFT IN TSTM VCNTY.
SQUALL LINE EXPECTED ALONG COLD FRONT/DRY LINE WHICH COULD PRODUCE
GUST TO 40KTS LATER TONIGHT...INTO TYR 03-06Z...MLU BY
12-15Z...TEMPO TSTMS WITH COLD FRONT. NORTHWEST WINDS EARLY TOMORROW
10 TO 20 KT 08-12Z /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  60  65  46  69 /  90  50  10   0
MLU  62  64  45  66 / 100  60  10   0
DEQ  53  56  37  66 /  80  10  10   0
TXK  54  58  41  67 /  90  40  10   0
ELD  57  62  40  67 / 100  60  10   0
TYR  55  60  43  69 /  80  30  10   0
GGG  57  61  42  68 /  80  30  10   0
LFK  62  65  43  70 /  70  10  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/21
Hazardous weather outlook, Apr 13, 2:15 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT FRI APR 13 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
315 PM CDT FRI APR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

PORTIONS OF NORTHEAST TEXAS HAVE JUST BEEN PLACED IN A HIGH RISK
OUTLOOK AREA THROUGH TOMORROW MORNING. THE OUTLOOK AREA IS GENERALLY
NORTH AND WEST OF A LINE FROM RUSK TO MARSHALL TO LINDEN TEXAS.
THIS HIGH RISK AREA INCLUDES THE CITIES OF TYLER AND LONGVIEW.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
SOUTH OF A CLARKSVILLE TEXAS TO EL DORADO ARKANSAS LINE.
NORTH OF THIS LINE...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS.

TORNADOES...HAIL GREATER THAN THREE QUARTERS OF AN INCH IN
DIAMETER...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR
WILL BE POSSIBLE.

AT LEAST TWO ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT. A WARM FRONT IS EXPECTED TO MOVE NORTHWARD THIS
AFTERNOON...REACHING DEEP EAST TEXAS. AS AN UPPER AIR DISTURBANCE
ROTATES THROUGH THE REGION...THUNDERSTORMS ARE EXPECTED TO DEVELOP.
SOME OF THESE STORMS MAY BECOME SEVERE. LARGE HAIL IS
EXPECTED TO BE THE MAIN RISK...BUT ISOLATED TORNADOES ARE
POSSIBLE...ESPECIALLY JUST AHEAD AND ALONG THE WARM FRONT.

BEHIND THE WARM FRONT...THE ATMOSPHERE IS EXPECTED TO
BECOME INCREASINGLY MOIST AND UNSTABLE.  A COLD FRONT IS
FORECAST TO MOVE EAST OF THE INTERSTATE 35 CORRIDOR LATE THIS
AFTERNOON. THUNDERSTORMS...POSSIBLY SUPERCELLULAR IN NATURE...
ARE EXPECTED TO DEVELOP AHEAD OF THIS FRONT. THESE STORMS ARE
EXPECTED TO GRADUALLY EVOLVE INTO A SQUALL LINE AS THEY MOVE
EAST THROUGH THE EVENING HOURS. THIS LINE IS EXPECTED TO
REACH A MAGNOLIA ARKANSAS TO HEMPHILL TEXAS LINE BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SEVERE THUNDERSTORMS ARE EXPECTED TO BE ONGOING SATURDAY MORNING AS
THE STORM SYSTEM CONTINUES TO MOVE EAST.  AT THIS TIME...IT LOOKS
LIKE THE GREATEST RISK FOR SEEING SEVERE STORMS SATURDAY MORNING
WILL RESIDE EAST OF AN EL DORADO ARKANSAS TO POLLOCK LOUISIANA
LINE.  DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE MAIN
RISKS.  HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL BE NEEDED LATER THIS EVENING AND INTO THE
NIGHT.

The radar

The Shreveport radar (KSHV), 140 km away, was scanning. The volume nearest the first event began at 21:58 UTC.

Open the radar archive at this moment

Event by event

5 hail. Local standard time, as filed.

Hail, Union

When
April 13, 4:00 PM CST
Where
Union County, Farmerville
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
32.770, -92.400

Hail, Webster

When
April 13, 4:10 PM CST
Where
Webster County, Doyline
Measured
0.75 in hail
Reported by
Public
Coordinates
32.530, -93.420

Hail, Winn

When
April 13, 8:00 PM CST
Where
Winn County, Atlanta
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.800, -92.750

Hail, Winn

When
April 13, 8:02 PM CST
Where
Winn County, Winnfield
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
31.920, -92.630

Hail, Winn

When
April 13, 8:09 PM CST
Where
Winn County, Winnfield
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
31.920, -92.630

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21179, 21158, 21159, 21178, 21160.